MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 21VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_992 - valved grafts pas.Eu0336 - 702 (r751347001, r751348701) it was reported that on (b)(6) 2023, a 21mm masters series¿ hp valved graft with gelweave valsalva technology (vavgj) was implanted in a patient.On (b)(6) 2023, the patient presented with hyperthermia due to infection.Medication was administered/adjusted.On (b)(6) 2023, transthoracic echocardiogram showed pericardium, localized pericardial effusion opposite the latero- and postero-ventricle wall, probably partitioned at 17 mm postero- ventricle, 17 mm latero-left ventricle, no repercussions on the cardiac chamber.A computerized tomography (ct) scan on (b)(6)2023, showed the appearance of an abundant pericardial effusion, measuring up to 27 mm in thickness opposite the lateral wall of the left ventricle.The pericardial effusion lead to cardiac tamponade medication was administered/adjusted.The patient was also treated with enoxaparin an anti-thrombotic regimen.On (b)(6) 2023, the patient presented for evacuation of the pericardial effusion by marfan with placement of 2 drains (latero lv and infero rv) and a thoracic drain.On (b)(6) 2023, tte and ct was performed and showed persistent pericardial effusion.The patient is stable.
 
Additional Manufacturer Narrative
An event of pericardial effusion lead to cardiac tamponade was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Field noted that event was not caused by a abbott device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16942902
Report Number2135147-2023-02139
Device Sequence Number17047464
Product Code LWQ
UDI-Device Identifier05414734009478
UDI-Public05414734009478
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number21VAVGJ-515
Device Catalogue Number21VAVGJ-515
Device Lot Number31235429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight65 KG